# SDR CA120827002

- Difficulty date: August 16, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Engine: Pwa JT15D1A
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Stage of operation: CR
- How discovered: O
- Nature of condition: Y, J
- Precautionary procedure: A

## Discrepancy

(CAN) DURING FLIGHT, PILOT HEARD A LOUD BANG AND SUDDENLY LOST ALL INDICATION AND THE ENGINE REPORTEDLY SHUT ITSELF DOWN IN-FLIGHT. UNKNOWN AT WHAT PHASE OF FLIGHT THIS OCCURRED.  PILOT LANDED SAFELY. ON GROUND INVESTIGATION FOUND THE HP SPOOL CAN NOT ROTATE IN NORMAL ROTATION DIRECTION.  IT CAN TURN ONLY ON THE OPPOSITE DIRECTION CAUSING NOISE FROM THE GEARBOX.  OIL FILTER WAS REMOVED AND HEAVY AMOUNT OF FUZZ WAS FOUND IN THE FILTER.  A BOROSCOPE INSPECTION REVEALED GOOD CONDITION HOT SECTION.
